5-alpha-reductase inhibitor

What is 5-alpha-reductase inhibitor?

5α-reductase inhibitors (5-ARIs) are a class of drugs with antiandrogen effects, used primarily in the treatment of benign prostatic hyperplasia (BPH) and androgenic alopecia.

These agents inhibit the enzyme 5α-reductase, which is involved in the metabolic transformations of a variety of endogenous steroids. 5α-reductase inhibition is most known for preventing conversion of testosterone, the major androgen sex hormone, to the more potent dihydrotestosterone (DHT), in androgen-associated disorders.

Questions and answers on "5-alpha-reductase inhibitor"

I have kind of a special situation...I'm an American living in Japan long term and have symptoms
of BPH. I consulted my local M.D. here about it...

doctor1 MD

Hi, welcome and thanks for writing in.
Unfortunately no pharmacist will give you medication on prescription we provide. Also before prescribing...

Read Full Thread   Ask a Doctor Now

using proscar foe over 3 years- and recentley i am getting a little tenderness in left breast - iam 87 have pace maker and cholcler implant - can i...

doctor1 MD

Hello
Thanks for your query.Based on the facts that you have posted it appears that you have been taking Proscar since last 3 years,This drug that...

Read Full Thread   Ask a Doctor Now

I am 76, have taken two apo-alfuzosin 10 mg pills per day along with oneproscar pill for ten years--works fairly well but causes loss of lidido...

doctor1 MD

Hi
Welcome to HCM and thanks for your query.
Silodosin- RAPAFLO is molecule that practically causes NO ORTHOSTATIC HYPO-TENSION, thereby should...

Read Full Thread   Ask a Doctor Now

Recent questions on  5-alpha-reductase inhibitor

doctor1 MD

I have an enlarged prostate which is benign.I take Alfuzonin 10mg per day andFinasteride 5mg per day. Do those drugs inhibjt my taking viagra or...

doctor1 MD

using proscar foe over 3 years- and recentley i am getting a little tenderness in left breast - iam 87 have pace maker and cholcler implant - can i...

doctor1 MD

I have kind of a special situation...I'm an American living in Japan long term and have symptoms of BPH . I consulted my local M.D. here about it...

Ask Question
Doctor Image
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Medical Topics